Alert archive / Alabama / Special Weather Statements in 2023
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Mar 17, 2023, 2:21 PM CDT for Baldwin County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2023, 2:21 PM CDT (19:21 UTC)
- Expired
- Mar 17, 2023, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 34 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499
WWUS84 KMOB 171921
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Fri Mar 17 2023
ALZ264-172000-
Baldwin Central AL-
221 PM CDT Fri Mar 17 2023
...Strong thunderstorms will impact portions of central Baldwin
County through 300 PM CDT...
At 220 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Spanish Fort to
Daphne to 6 miles west of Point Clear. Movement was east at 30 mph.
HAZARD...Winds gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daphne, Fairhope, Spanish Fort, Robertsdale, Loxley, Stapleton,
Summerdale and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 8793 3055 8790 3071 8794 3075 8792
3075 8795 3067 8796 3067 8795 3069 8794
3065 8793 3065 8794 3068 8798 3068 8797
3069 8799 3076 8798 3079 8761 3061 8758
3046 8761
TIME...MOT...LOC 1920Z 269DEG 27KT 3067 8792 3059 8793 3050 8802
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CGALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Mar 17, 1:19 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 17, 1:19 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Mobile AL
119 PM CDT Fri Mar 17 2023
...New AVIATION and MESO UPDATE...
.AVIATION...
(18Z TAFS)
Issued at 115 PM CDT Fri Mar 17 2023
The leading edge of a fairly wide line of showers (with embedded
isolated thunderstorms along the coast) has reached the I-65
corridor. The leading edge of this line will continue to move
eastward near 25 knots into south central AL and the western FL
panhandle through mid afternoon. These showers will bring with it
reduced ceilings into the MVFR category, and periods visibility
down to the IFR category, and brief gusty winds up to 35 knots,
mainly closer to the coast. IFR to MVFR ceilings are expected to
prevail in the wake of the line of showers, with ceilings
gradually lifting from the northwest to southeast late this
evening into Saturday morning. A wind shift from southerly ahead
of the line to northwesterly and then northerly behind it around
10 to 15 knots gusting 20 to 25 knots will occur. /22
&&
.MESO UPDATE...
Issued at 115 PM CDT Fri Mar 17 2023
The leading edge of a fairly wide line of showers (with embedded
isolated thunderstorms along the coast) has reached the I-65
corridor. The leading edge of this line will continue to move
eastward near 25 knots into south central AL and the western FL
panhandle through mid afternoon. Surface heating and warm
advection ahead of the line east of I-65 has allowed temperatures
rise into the mid 70's and dewpoints into the mid 60's. Current
analysis indicates SBCAPE values southeast of I-65 have risen
into the 1000 to 1,500j/kg range. This combined with adequate deep
layer shear around 45 to 50kts will support the potential for
organized strong to marginal severe thunderstorms this afternoon
capable of producing damaging wind gusts. In addition to the
threat for damaging wind gusts, can't rule out a tornado or two
within the line itself closer to the coast.
A cold front progresses across the area into tonight, ushering in
a strong cold air advection regime. Temperatures fall quickly
tonight into the upper 30's inland and lower 40's nearer the
coast. Saturday will be much colder, with highs only making it
into the lower to middle 50's. A HIGH risk of rip currents
continues through Saturday evening. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 42 56 38 53 31 58 36 66 / 20 20 10 0 0 0 0 0
Pensacola 46 57 41 55 35 58 42 64 / 40 20 10 0 0 0 0 0
Destin 48 59 43 58 38 60 46 66 / 50 20 20 0 0 0 0 0
Evergreen 39 56 32 53 27 57 33 65 / 30 10 10 0 0 0 0 0
Waynesboro 40 54 32 50 27 55 31 64 / 10 10 0 0 0 0 0 0
Camden 37 53 32 48 26 55 30 63 / 20 10 0 0 0 0 0 0
Crestview 42 58 36 57 30 60 35 67 / 50 20 10 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Saturday evening for ALZ265-266.
FL...High Rip Current Risk through Saturday evening for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory from 7 PM this evening to 1 PM CDT Sunday
for GMZ630>632-650-655.
Small Craft Advisory from 7 PM this evening to 7 PM CDT Saturday
for GMZ670-675.
Gale Watch from Saturday evening through Sunday afternoon for
GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Mar 17, 1:26 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
126 PM CDT Fri Mar 17 2023
ALZ263-265-171930-
Mobile Coastal AL-Mobile Central AL-
126 PM CDT Fri Mar 17 2023
...Strong thunderstorms will impact portions of southwestern Mobile
County through 230 PM CDT...
At 125 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles northeast of
Big Point to 7 miles south of Gulf Park Estates. Movement was east at
20 mph.
HAZARD...Wind gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Tillmans Corner, Theodore, Grand
Bay, Bayou La Batre, Dauphin Island, Coden, I10 And I65 and Mobile
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3025 8819 3026 8815 3037 8824 3032 8826
3033 8826 3038 8824 3039 8840 3072 8841
3072 8801 3057 8809 3030 8813 3032 8816
3025 8808
TIME...MOT...LOC 1825Z 286DEG 16KT 3063 8843 3027 8873
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CGALSpecial weather statement, Mar 17, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Fri Mar 17 2023
ALZ264-172000-
Baldwin Central AL-
221 PM CDT Fri Mar 17 2023
...Strong thunderstorms will impact portions of central Baldwin
County through 300 PM CDT...
At 220 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Spanish Fort to
Daphne to 6 miles west of Point Clear. Movement was east at 30 mph.
HAZARD...Winds gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daphne, Fairhope, Spanish Fort, Robertsdale, Loxley, Stapleton,
Summerdale and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 8793 3055 8790 3071 8794 3075 8792
3075 8795 3067 8796 3067 8795 3069 8794
3065 8793 3065 8794 3068 8798 3068 8797
3069 8799 3076 8798 3079 8761 3061 8758
3046 8761
TIME...MOT...LOC 1920Z 269DEG 27KT 3067 8792 3059 8793 3050 8802
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:27 AM CDT | Small Craft Advisory | MOB | 58 hr | |
| Mar 17, 1:11 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Mar 17, 1:26 PM CDT | Special Weather Statement | MOB | Mobile | 64 min |
| Mar 17, 3:31 PM CDT | Special Marine Warning | MOB | 59 min | |
| Mar 17, 4:14 PM CDT | Special Weather Statement | MOB | Covington | 16 min |
| Mar 17, 4:26 PM CDT | Special Marine Warning | MOB | 94 min | |
| Mar 17, 5:45 PM CDT | Special Marine Warning | MOB | 90 min | |
| Mar 17, 3:07 PM CDT | Special Weather Statement | MOB | Escambia | 38 min |
| Mar 17, 3:27 PM CDT | Special Weather Statement | MOB | Santa Rosa | 33 min |
| Mar 17, 3:49 PM CDT | Special Weather Statement | MOB | Okaloosa | 26 min |
Nearby
Special Weather Statements in Alabama, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.